The Annals of Statistics
- Ann. Statist.
- Volume 33, Number 2 (2005), 556-582.
Default priors for Gaussian processes
Motivated by the statistical evaluation of complex computer models, we deal with the issue of objective prior specification for the parameters of Gaussian processes. In particular, we derive the Jeffreys-rule, independence Jeffreys and reference priors for this situation, and prove that the resulting posterior distributions are proper under a quite general set of conditions. A proper flat prior strategy, based on maximum likelihood estimates, is also considered, and all priors are then compared on the grounds of the frequentist properties of the ensuing Bayesian procedures. Computational issues are also addressed in the paper, and we illustrate the proposed solutions by means of an example taken from the field of complex computer model validation.
Ann. Statist., Volume 33, Number 2 (2005), 556-582.
First available in Project Euclid: 26 May 2005
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Paulo, Rui. Default priors for Gaussian processes. Ann. Statist. 33 (2005), no. 2, 556--582. doi:10.1214/009053604000001264. https://projecteuclid.org/euclid.aos/1117114329